Can you get uterine cancer even after taking tamoxifen?

Yes. Tamoxifen is used in the treatment of breast cancer. One of its risks is a 1 percent chance of uterine cancer. You should be checked periodically by a gynecologist and if any vaginal bleeding when on tamoxifen may need a uterine biopsy and likely discontinuing the tamoxifen. Your oncologist should guide you.
Yes. Studies have found the risk of developing endometrial cancer to be about 2 cases per 1, 000 women taking tamoxifen each year compared with 1 case per 1, 000 women taking placebo.

Related Questions

Does tamoxifen for breast cancer put me at risk for uterine cancer?

Yes. Studies have shown that women taking tamoxifen have twice the risk of developing uterine cancer as compared to the general population. However, the benefits of tamoxifen far outweigh this risk when treating many breast cancers. When taking tamoxifen, it is critical to see your gynecologist yearly and be mindful of any pelvic pain or irregular menstrual bleeding. Read more...
Yes. like ERT. The increase risk is similar to that of unopposed estrogen replacement therapy. It is important that all your doctors (esp your gyn in this case) are aware what medications you're taking and report any irregular vaginal bleeding/discharge or other pelvic symptoms. Read more...